Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 355, NWS Louisville, KY

August 10, 2004Warren County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Aug 10, 2004, 6:25 PM CDT for Warren County, Kentucky. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2004, 6:25 PM CDT (23:25 UTC)
Expired
Aug 10, 2004, 7:00 PM CDT
In force
35 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Warren County, KY

What was reported inside it

TimeReportWhereRemark
Aug 10, 6:31 PM CDTHAIL 1Hadley, KYNICKEL TO QUARTER SIZE HAIL. REPORT ALSO RELAYED FROM LOCAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1447 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 102325
SVRLMK
KYC227-110000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
624 PM CDT TUE AUG 10 2004

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN SOUTH CENTRAL KENTUCKY
  THIS INCLUDES THE CITY OF BOWLING GREEN

* UNTIL 700 PM CDT

* AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HADLEY...OR ABOUT 10 MILES NORTHWEST OF BOWLING GREEN...AND MOVING
  EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RICHARDSVILLE AND 8 MILES SOUTH OF RIVERSIDE BY 635 PM CDT
  6 MILES NORTH OF BOWLING GREEN BY 640 PM CDT
  PLUM SPRINGS BY 645 PM CDT
  OAKLAND AND 5 MILES NORTHWEST OF SMITHS GROVE BY 700 PM CDT

REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN LOUISVILLE.

LAT...LON 3683 8659 3699 8667 3717 8662 3717 8662
      3718 8649 3714 8647 3715 8640 3708 8629
      3709 8622 3706 8612 3694 8618 3690 8626
      3679 8639

$$
XXV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 1:50 AM CDT, 16 hours 35 minutes earlier.

Area forecast discussion, Aug 10, 1:50 AM CDT, 16 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
250 AM EDT TUE AUG 10 2004

SHORT TERM: (TONIGHT THROUGH FRIDAY AFTERNOON)

SOMEWHAT MOIST AND UNSTABLE AIR COVERS MUCH OF THE REGION NOW. THERE IS
A COLD FRONT CURRRENTLY ACROSS NRN KY JUST TO S OF THE OHIO RIVER
THIS FRONT IS EXPECTED TO BE INTO NRN TN BY LATE TONIGHT. LATEST SAT
PICS AND RADAR DATA INDICATE SOME THUNDERSTORM DEVELOPMENT ALONG AND
AHEAD OF THIS FRONTAL BOUNDARY. WILL MTN A EARLY NIGHT PERIOD OF
TRW- ACRS MOST OF NRN HALF OF FA AND A CHC OF TRW THRU THE NIGHT
ACROSS THE S.

ON WED AND INTO WED NIGHT EXPECT THE COLD FRONT TO STALL OUT ACROSS
NRN GULF STATES AS UPPER LEVEL TROF DEEPENS ACROSS REGION. FNTL BNDRY
CLOSE ENOUGH THAT SOME OVERRUNING TRW ACTIVITY COULD DEVELOP
NORTHWARD FROM FNT INTO PTNS OF SRN OR SERN KY. SO WILL KEEP
SMALL CHANCE OF TRW SRN THIRD OF FA ON WED INTO WED NIGHT.

OTHERWISE...ANOTHER EXTENDED PERIOD OF VERY PLEASANT AND MAINLY DRY
WEATHER THROUGH THE WEEKEND. SHORT TERM TEMP TRENDS ON BOTH MET AND MAV
AS WELL AS CURRENT FCST TEMP TRENDS ARE MORE OR LESS IN AFGREEMENT.
SO NOT MUCH CHANGES NEEDED THERE.

.EXTENDED DISCUSSION (FRIDAY NIGHT THROUGH TUESDAY)...

TROP SYS MOVING ALONG THE SE COAST FRI-SAT SHOULD ALLOW SFC HI PRES
RIDGE TO HOLD ALONG THE OH VLY KEEPING OUR AREA DRY...WILL REMOVE
SMALL CHANCE POPS ON SAT...AND UNDER PERSISTENT NRLY LLVL FLOW.
TEMPS WILL REMAIN COOL...STILL ONLY IN THE 70S FOR HIGHS. FOR
SUN-MON-TUE...SOME UNCERTAINTY BECAUSE OF TROP SYS CHARLEY...IF THIS
MOVES ALONG THE SE COAST THEN SFC RIDGE WILL PERSIST ALONG THE OH
VLY CONTINUING NRLY FLOW. CURRENT FCST HWVR...SUGGESTS INCSNG MID
LVL HTS AND SFC HI MOVING TO THE EAST ALLOWING MUCH WARMER TEMPS TO
DVLP. FOR NOW WILL LOWER MAX TEMPS A FEW DEGS FOR THE POSSIBILITY OF
AN EXTENDED COOL STREAK INTO EARLY NEXT WEEK...BUT STILL REFLECTING
CLOSELY ON THE LONG RANGE TEMPS.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

&&

JSD
Hazardous weather outlook, Aug 10, 2:10 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
310 PM EDT TUE AUG 10 2004

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-110900-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY-
JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN-
WOODFORD KY-
INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN...
WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE...
RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN...
FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
310 PM EDT TUE AUG 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL INDIANA AND
CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS WILL OCCUR...MAINLY THIS EVENING...OVER
PARTS OF CENTRAL KENTUCKY. SOUTHERN INDIANA WILL SEE LITTLE OR NO
ACTIVITY. A FEW STRONG STORMS WILL BE POSSIBLE WITH SMALL HAIL,
GUSTY WINDS TO 30 MPH AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE WILL BE A SMALL CHANCE OF STORMS ACROSS SOUTHERN KENTUCKY ON
WEDNESDAY. NO SEVERE STORMS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

JB

In the hours before

Local storm report, Aug 10, 4:23 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
523 PM EDT TUE AUG 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             MCKINNEY                37.45N 84.77W
08/10/2004  0.50 INCH        LINCOLN            KY   LAW ENFORCEMENT

&&

XXV
Local storm report, Aug 10, 4:37 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
537 PM EDT TUE AUG 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0456 PM     HAIL             2 NW MT. SALEM          37.42N 84.81W
08/10/2004  1.75 INCH        LINCOLN            KY   TRAINED SPOTTER

            GOLFBALL SIZE HAIL AND 50 TO 60 MPH WINDS.

&&

XXV
Local storm report, Aug 10, 5:00 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
600 PM EDT TUE AUG 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND GST     ADAIRVILLE              36.67N 86.85W
08/10/2004  50 MPH           LOGAN              KY   CO-OP OBSERVER

            ESTIMATED 45 TO 50 MPH WIND GUSTS WITH TORRENTIAL RAINS
            FALLING.

&&

XXV
Special weather statement, Aug 10, 5:03 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
603 PM EDT TUE AUG 10 2004

KYZ036-037-040>043-047>049-054>057-064>067-070>078-081-082-102305-
ADAIR KY-ALLEN KY-BARREN KY-BOURBON KY-BOYLE KY-CASEY KY-CLARK KY-
CLINTON KY-CUMBERLAND KY-FAYETTE KY-GARRARD KY-GREEN KY-HARRISON KY-
JESSAMINE KY-LINCOLN KY-LOGAN KY-MADISON KY-MARION KY-MERCER KY-
METCALFE KY-MONROE KY-NICHOLAS KY-RUSSELL KY-SCOTT KY-SIMPSON KY-
TAYLOR KY-WARREN KY-WOODFORD KY-
INCLUDING THE CITIES OF...BOWLING GREEN...CAMPBELLSVILLE...
COLUMBIA...CYNTHIANA...DANVILLE...FRANKLIN...GLASGOW...HARRODSBURG...
LEXINGTON...RICHMOND...RUSSELLVILLE...STANFORD...VERSAILLES...
WINCHESTER
603 PM EDT (503 PM CDT) TUE AUG 10 2004

A FEW STRONG THUNDERSTORMS WILL CONTINUE MOVING EASTWARD ACROSS
SOUTHERN KENTUCKY AND PARTS OF THE BLUEGRASS REGION EARLY THIS
EVENING. LOCATIONS SUCH AS FRANKLIN, SCOTTSVILLE, TOMPKINSVILLE,
LEBANON, LEXINGTON, WINCHESTER, RICHMOND, AND NICHOLASVILLE HAVE THE
BEST CHANCES OF SEEING THIS ACTIVITY. BURSTS OF DEADLY CLOUD TO
GROUND LIGHTNING, HEAVY RAIN, AND GUSTY WINDS TO 40 MPH ARE POSSIBLE
IN THE VICINITY OF ANY OF THESE STORMS. PEOPLE SHOULD MOVE INDOORS
UNTIL THESE STORMS HAVE PASSED.

XXV
Local storm report, Aug 10, 5:56 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
656 PM EDT TUE AUG 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             FORD                    37.88N 84.25W
08/10/2004  0.50 INCH        CLARK              KY   CO-OP OBSERVER

            DIME SIZED HAIL REPORTED, WITH LITTLE OR NO WIND.

&&

XXV
Special weather statement, Aug 10, 6:12 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
712 PM EDT TUE AUG 10 2004

KYZ041-047>049-055>057-066-067-070>078-081-082-110015-
ADAIR KY-ALLEN KY-BARREN KY-BOYLE KY-CASEY KY-CLARK KY-CLINTON KY-
CUMBERLAND KY-FAYETTE KY-GARRARD KY-JESSAMINE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MERCER KY-METCALFE KY-MONROE KY-RUSSELL KY-SIMPSON KY-
WARREN KY-
INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...DANVILLE...
FRANKLIN...GLASGOW...HARRODSBURG...LEXINGTON...RICHMOND...
RUSSELLVILLE...STANFORD...WINCHESTER
712 PM EDT (612 PM CDT) TUE AUG 10 2004

A COUPLE STRONG THUNDERSTORMS WILL CONTINUE MOVING EASTWARD ACROSS
PARTS OF SOUTHERN KENTUCKY AND THE BLUEGRASS REGION EARLY THIS
EVENING. LOCATIONS SUCH AS RUSSELLVILLE, BOWLING GREEN, FRANKLIN,
AND NICHOLASVILLE HAVE THE BEST CHANCES OF SEEING THIS ACTIVITY.
BURSTS OF DEADLY CLOUD TO GROUND LIGHTNING, HEAVY RAIN, SMALL HAIL,
AND GUSTY WINDS TO 40 MPH ARE POSSIBLE IN THE VICINITY OF ANY OF
THESE STORMS. PEOPLE SHOULD MOVE INDOORS UNTIL THESE STORMS HAVE
PASSED.

XXV

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 3:50 PM CDTSevere Thunderstorm WarningLMKLincoln40 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.